Posted by: Susan Gilliberty | 2009-10-04

Simply Slim

What are the side effects of simply slim. And the long term effects. And why is Duramine being perscribed. What does it contain. Is it suitable for 16 year olds. Or ppl with porfiree

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Susan
I did an analysis for another Reader on the ingredients of the Simply Slim product awhile ago. This was my conclusion: "The fact that a product contains so-called 'natural' or 'herbal' ingredients is not guarantee that it is safe - some of the most potentially harmful products are made from herbs. The Bitter Orange Extract contains synephrine and is an appetite suppressant. Synephrine is a form of epinephrine that can cause a whole list of negative side-effects including palpitations, insomnia, psychotic states and wost of all, addiction. Other forms of epinephrine have been banned in over-the-counter products and I would not recommend that slimmers should use any product that contains synephrine. Cassia seed and aloe vera are laxatives that may cause loss of normal bowel movements and dehydration if taken in excess. The L-carnitine should not be taken by anyone with thyroid problems as it suppresses thyroid function.
I am not sure why the Lotus or Water Lily is being added to a slimming product because it is basically used as an aphrodisiac! It may be added to make you "feel euphoric" as the one advertisement for Blue Lotus states.
The Evening Primrose oil, and dietary fibre should not be harmful and the dextrose is probably added as a sweetener to improve the taste.
My recommendation would be not to use this kind of product".
Duromine is a pharmacological product that is used as an appetite suppressant. The following side-effects can occur with Duromine (which contains phentermine as its active ingredient), as listed in my copy of MIMS: pulmonary hypertension, central nervous system effects including psychotic episodes and hallucinations, cardiovascular effects, gastrointestinal disturbances, problems with urination, rash, impotence or changes in libido, facial oedema and blurred vision. Duromine is used together with a low-energy diet and exercise, but needs to be subscribed by a medical doctor who has to monitor the patient's progress.
You need to check with your doctor or pharmacist about using a product like Duromine if you suffer from porphyria as there are many medications that can cause very adverse effects in patients with porphyria. If you need to lose weight and are still growing, then rather reduce your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet' and then on 'Slimming Diet' for a copy of such a diet), and increasing your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for at least 30 min a day.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Angela | 2010-01-18

I have been taking Simply Slim since late November and have had incredible results. HOWEVER, I feel a responsibility to state that my baby of 6 months is going for a very invasive cathatarization tomorrow as it is suspected that she has Primary Pulmonary Hypertension. I did some research on this and found that the ingredients in products such as Simply Slim are the biggest cause of Pulmonary Hypertension.

Imagine.... my baby is 6 months old and if it is found that she does indeed have this disease, she will have only 1 - 2 years to live and will suffer terribly for the duration of the time she has left with us.

I am devestated as you can imagine and you should know the risk you are taking when taking any appetite suppresants that contain phentermine.

Pulmonary Hypertension is a horrible way to live and die.

Reply to Angela
Posted by: Sibongile Riakane | 2009-11-02

Good day

I am 35 years old. I have started duromines today prescribed by my Doctor. Is it vital that i Exercise while taking them. please advise

Reply to Sibongile Riakane
Posted by: marietjie | 2009-10-16

You CANNOT recommend it to all, let them speak to their GP first. Most of the people I know that used it, had to stop using it on doctors orders. Very bad side effects, please make sure with your doctor before using it. Take Diet Doc' s comment of SS to your doctor. It is very different than that on the SS homepage. Get a professional opinion, your cannot buy your health once you have lost it.

Reply to marietjie
Posted by: Madelyn | 2009-10-07

I' ve been on the product now 28 days, and lost 6kg!!! Worth every sent, and NO SIDE EFFECTS for me. Recommended to ALL!!!

Reply to Madelyn
Posted by: Vlam | 2009-10-07

You can get it at participating chemists - it costs R 590 for 30 capsules - yes, expensive but worth it. However, I would recommend that you have a chat to your gp first to ensure that you can take it. If you have any underlying illnessess, this may just have a lot of side effects. I bought myself a exsercise ball wich I use every 2nd day and then I walk (brisk) for 30 min every other day.

Reply to Vlam
Posted by: Anb | 2009-10-06

I started to use it on the 11/09 and I have lost 3kg. I only have another 3 to lose. I have been struggling to lose weight for more than a year. I must say the first day or 2 I was wide awake and very thirsty. I forgot to drink a capsule yesterday and the day before, and I was amazed at how I didn' t even thought about food, I am already used to eating smaller portions. I am going to use it whenever I need to lose a kg or so.

Reply to Anb
Posted by: Nads | 2009-10-06

Hi Vlam - where did you buy it from and how much does it cost? I only have about 4 kg' s to lose but just cannot get there!

Reply to Nads
Posted by: Vlam | 2009-10-06

I am AMAZED by all the comments on Simply slim... I started using it on the 3rd of September and I' ve lost 6kg' s to date. I must be honest, I am VERY impressed with the product and I already bought my 2nd month' s supply. Could it be that the product will only work for some people?

Reply to Vlam
Posted by: Esther | 2009-10-05

Susan, The side effects (perhaps not with everybody) were really scary for me and lots of others who used Simply Slim. Heart pulpitations, eyes feel like popping out, can' t sleep, feels like somebody sitting on your chest etc etc etc!!! I used it with great expectations, but after 3 weeks quit the pills because of side effects.

Reply to Esther

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.